MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1390C
Health Effect - Clinical Code Pain (1994)
Date of Event 06/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The most likely cause of this type of event is a reaction of the patient to the material(s) implanted.Patient sensitivity to device materials must be considered prior to implantation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Per customer, device will not be returned.
 
Event or Problem Description
It was reported that there was a failure of 5 degree extension and pain.The knee is stable.During the second surgery, a culture sample was sent for analysis.Without the laboratory results, a clinical result was diagnosed by surgeon; indicating there were no signs of infection.Patient has no known allergies, is a non-smoker, is not lactose intolerant and has thrombocytopenic purpura with permanent treatment.No medical treatment was given because there were no results from previous cases.On (b)(6) 2016, a second arthroscopic surgery took place with neo-ligament.Indemnity with fibrosis graft (cyclops) to dry, and a minimal notch of plastia.It was incised on previous scar located in the tibial tunnel with remains of white clumpy white screw.There was no type of bio-integration, curetted the area, and the material sample was sent to pathology (there were no signs of clinical infection) the tunnel was cleaned and not to be filled.The remains of the implant was retrieved from patient.The original surgery took place on (b)(6) 2014.

Brand Name
BIO-COMP INTERFERENCE SCREW
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5828805
Report Number1220246-2016-00311
Device Sequence Number16206004
Product Code MAI
UDI-Device Identifier00888867015517
UDI-Public00888867015517
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 07/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2016
Device Catalogue NumberAR-1390C
Device Lot Number1189208
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2016
Initial Report FDA Received Date07/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR